Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 26, 2007, 10:18 PM MDT for Boulder County, Colorado. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 10:18 PM MDT (04:18 UTC)
- Expired
- Jul 27, 2007, 12:15 AM MDT
- In force
- 117 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Boulder County, CO
The radar
The Denver radar (KFTG), 77 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 270422 FFWBOU COC013-270615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 1018 PM MDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... THE OVERLAND BURN AREA IN CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO * UNTIL 1215 AM MDT * AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JAMESTOWN...OR ABOUT 34 MILES SOUTHWEST OF FORT COLLINS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMESTOWN. DOPPLER RADAR ESTIMATES THAT RAIN FROM THE STORM IS FALLING AT THE RATE OF 2 TO 3 INCHES PER HOR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN THE OVERLAND BURN AREA. LAT...LON 4013 10540 4010 10540 4011 10531 4015 10531 $$ BARJENBRUCH
2 follow-up statements
000 WGUS75 KBOU 270459 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1052 PM MDT THU JUL 26 2007 COC013-270615- BOULDER CO- 1052 PM MDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR CENTRAL BOULDER COUNTY INCLUDING THE OVERLAND BURN AREA AND JAMESTOWN... AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PRODUCED A VERY HEAVY DOWNPOUR OF RAIN OVER JAMESTOWN AND THE OVERLAND BURN AREA HAD WEAKENED SLIGHTLY. AUTOMATED RAIN GAUGES INDICATE THAT AROUND 1.1 INCHES OF RAIN FELL IN A 45 MINUTE PERIOD SO FAR...WITH ALMOST 0.9 INCH OF THAT FALLING IN 20 MINUTES. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMESTOWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN THE OVERLAND BURN AREA. IF YOU LIVE NEAR STREAMS OR LOW LYING AREAS IN JAMESTOWN BE PREPARED TO TAKE ACTION IMMEDIATELY BY MOVING TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 4013 10540 4010 10540 4011 10531 4015 10531 $$ BARJENBRUCH
000 WGUS75 KBOU 270529 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1127 PM MDT THU JUL 26 2007 COC013-270537- BOULDER CO- 1127 PM MDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BOULDER COUNTY AND THE OVERLAND BURN AREA... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE FLASH FLOODING. THE BOULDER COUNTY SHERIFF REPORTED THAT WATER HAD PUSHED SOME ROCKS AND SAND ACROSS THE ROAD IN JAMESTOWN. THERE WERE ALSO MINOR ROCK SLIDES. HOWEVER...HIGH WATER HAS SINCE RECEDED. LAT...LON 4013 10540 4010 10540 4011 10531 4015 10531 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:30 PM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 26, 3:30 PM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUL 26 2007 ...CORRECTED TO ADD FLASH FLOOD WATCH TO HAZARD LINE... .SHORT TERM...MORNING CONVECTION ACROSS FAR EASTERN PLAINS ASSOCIATED WITH WEAK DEFORMATION AREA HAS HINDERED THE DEVELOPMENT OF CONVECTION ACROSS REMAINDER OF THE AREA. STORMS HAVE BEEN DEVELOPING OVER THE HIGH COUNTRY...PARTICULARLY EAST OF CONTINENTAL DIVIDE. LATEST SURFACE ANALYSIS HAS SHOWN FRONT MOVED ACROSS PLAINS IN THE PAST FEW HOURS. PLATTEVILLE PROFILER INDICATING NORTHEAST WINDS TO AROUND 700 MB WHICH HAS BEEN AIDING THE STORM DEVELOPMENT IN THE HIGH COUNTRY. MODELS SHOW DECENT QG ASCENT ACROSS AREA THIS EVENING...WHICH SHOULD HELP INITIATE MORE CONVECTION...ESPECIALLY ALONG THE FRONT RANGE AS IT INTERACTS WITH UPSLOPE FLOW. THIS ALSO NOTED IN THE MODEL QPF. WILL BOOST THE POPS TO LIKELY FOR THE FRONT RANGE AREAS FOR THIS EVENING. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR FOOTHILLS AND PALMER DIVIDE AS STORMS WILL BE SLOW MOVING AND COULD DUMP SOME HEAVY RAIN IN LOCALIZED AREAS. DECIDED TO HOLD OFF ON EXTENDING WATCH TO URBAN CORRIDOR...UNSURE OF THE EXTENT OF THE AREA OF HEAVY RAIN AND MAY END UP BEING LOCALIZED. STRONGER CONVECTION TO PERSIST UNTIL MIDNIGHT...THEN TAPER OFF AS AIRMASS STABILIZES AND QG ASCENT WEAKENS. STILL POTENTIAL FOR SHOWERS OVERNIGHT AND INTO MORNING HOURS FRIDAY AS THERE STILL REMAINS SOME QG ASCENT AROUND. LOOKS MORE LIKE SHOWERS RATHER THAN THUNDER DUE TO MORE STABLE AIRMASS. MODELS SHOW ANOTHER SURGE ACROSS PLAINS AROUND 09Z WHICH SHOULD REINFORCE UPSLOPE FLOW AND AID IN KEEPING SHOWERS GOING. SO HIGHER POPS ACROSS PLAINS...AND LOWER POPS MOUNTAINS. THERE IS THE POTENTIAL FOR LOW CLOUDS AND FOG WITH THIS SURGE...BUT LOOKS TO BE ENOUGH SHOWERS AROUND TO LIMIT DEVELOPMENT. LATEST 18Z NAM RUN PAINTS WIDESPREAD QPF ACROSS AREA DURING THE AFTERNOON... CONCENTRATED ALONG FOOTHILLS AND URBAN CORRIDOR. COULD BE A BIT OVERDONE...ESPECIALLY ACROSS PLAINS AS MORNING SURGE WILL BRING IN COOLER AIR WHICH MAY CAP THINGS A BIT AND LIMIT RAINFALL. WILL KEEP THE CURRENT POPS GOING...LOWEST MOUNTAIN VALLEYS. POPS MAY NEED TO BE INCREASED ALONG FOOTHILLS IN UPSLOPE IS STRONGER THAN ANTICIPATED. GUIDANCE SHOWING HIGHS ON FRIDAY IN THE LOW 70S ACROSS THE PLAINS...WILL SHAVE A FEW DEGREES OF CURRENT TEMPERATURE GRIDS. .LONG TERM...FOR FRIDAY NIGHT AND SATURDAY...THE UPPER RIDGE IS PROGGED TO BE OVER NV/UT WITH A WEAK NWLY FLOW OVR CO. FOR FRIDAY NIGHT THE FRONT WILL BE SETTLED ALONG THE ERN FOOTHILLS AND PALMER DIVIDE AS WILL THE BOULDARY LYR THETA-E RIDGE. PW VALUES REMAIN HIGH...IN EXCESS OF 1.25 INCHES...WITH THE STORM MOTION UNDER 5 KTS. HEAVY RAIN PRODUCING TSTMS WILL CONTINUE TO BE THE MAIN THREAT. THE MDLS SHOW A WEAK DISTURBANCE EMBEDDED IN THE FLOW AS WELL..SO SOME NOCTURNAL SHOWERS/TSTMS A POSSIBILITY. FOR SATURDAY...THE AMS IS PROGGED TO RMN MOIST WITH FCST SOUNDINGS INDICATING PW VALUES OVER ONE INCH. IT WILL BE WARMER TOO WITH CAPES PROGGED TO BE FM 1200-1400 J/KG SAT AFTN. SEE NO REASON TO CHANGE THE SCT POPS I INHERITED IN THE GRIDS. SATURDAY NIGHT INTO SUNDAY...A DRIER NLY FLOW ALOFT WILL BE OVER CO WITH THE RIDGE AMPLIFYING OVER THE WEST. STILL ENOUGH MOISTURE COUPLED WITH AFTN INSTBY FOR AFTN/EVNG TSTSM DURING THE AFTN/EVNG. AREAS MOST FAVORED FOR TSTMS ON SUNDAY WILL BE ACRS SRN AND WRN PORTIONS OF THE CWFA. FOR NEXT WEAK A BROAD ILL DEFINED RIDGE WILL STRETCH FM THE FOUR CORNER AREA INTO THE MID WEST. THE PLUME OF SUBTROPICAL MOISTURE UNDER THE RIDGE SEEMS TO REMAIN IN THE VICINITY OF CO THROUGH THE PD FOR THE CONTINUED POTENTIAL FOR TSTMS EACH AFTN AND EVENING. NOTHING CHANGES FOR THURSDAY SO WILL EXTEND THIS TREND FOR ONE MORE DAY. .AVIATION...SCATTERED THUNDERSTORMS COULD STILL AFFECT DIA THROUGH 06Z. THE STORMS COULD PRODUCE HEAVY RAIN WITH POTENTIAL MVFR CEILINGS/VISIBILITIES. STORM CHANCES DECREASE AFTER 06Z...THOUGH SCATTERED RAIN SHOWERS POSSIBLE. MAY BRIEFLY SEE MVFR CEILINGS AND/OR VISIBILITIES IN THE HEAVIER SHOWERS. THUNDERSTORM CHANCES INCREASE AFTER 18Z FRIDAY...WITH POTENTIAL FOR HEAVY RAIN AND POSSIBLE MVFR CEILINGS/VISIBILITIES. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MIDNIGHT FOR FOOTHILLS AND PALMER DIVIDE..ZONES 35..36 AND 41. && D-L/COOPER
Hazardous weather outlook, Jul 26, 11:02 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUL 26 2007 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUL 26 2007 FLASH FLOOD WATCH THROUGH THIS EVENING FOR FOOTHILLS AND PALMER DIVIDE THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. ACROSS THE PLAINS... THE ONGOING SHOWERS AND THUNDERSTORMS EAST OF A BRIGGSDALE TO KIOWA LINE WILL SLOWLY MOVE EAST. FURTHER STORM DEVELOPMENT ACROSS THE REMAINDER OF THE PLAINS MAY BE DELAYED UNTIL MID AFTERNOON. THERE IS A THREAT OF HEAVY RAIN AND POSSIBLE FLOODING WITH THE STORMS... ESPECIALLY ALONG THE FOOTHILLS WHERE THE STORMS WILL BE SLOW MOVING OR NEARLY STATIONARY. A FEW OF THE STORMS COULD PRODUCE 3 INCHES OF RAINFALL OVER A FEW HOURS. SMALL HAIL IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE HAYMAN BURN AREA OF DOUGLAS AND JEFFERSON COUNTIES AND THE OVERLAND BURN AREA OF BOULDER COUNTY WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING...WITH THE POTENTIAL FOR ROCK AND MUD SLIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA AREAS FRIDAY AND SATURDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS THROUGH THE MIDDLE OF NEXT WEEK WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF HEAVY RAIN AND ANY FLOODING WILL BE GREATLY APPRECIATED. D-L/FMC
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:56 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 24 hr |
| Jul 27, 2:58 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Jul 27, 5:03 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 3 hr |
| Jul 27, 5:32 PM MDT | Flash Flood Warning | BOU | Lincoln | 118 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.